How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. German Your Own Question
Dr. German
Dr. German, Doctor (MD)
Category: Health
Satisfied Customers: 3834
Experience:  MD
3310972
Type Your Health Question Here...
Dr. German is online now
A new question is answered every 9 seconds

I am a 49 yo male, three months post radial brachytherapy for

This answer was rated:

I am a 49 yo male, three months post radial brachytherapy for prostate cancer. I was put on Tamsulosin (generic Flomax) 0.4mg/day one week before the surgery and have been on it ever since. Prior to taking the drug and getting the radiation surgery, I was maybe getting-up 2x a night to use the bathroom, had no problems sexually, and had full, strong, and complete orgasms with ejaculation. Since the surgery, I get up at least 3x per night to use the bathroom, and use the bathroom a good 20x during the day, and have completely dry and sometimes painful orgasms! After quite intensive research, I am still at a loss for exact cause of these problems, because some of the same side effects occur with both the radial brachytherapy and the use of Tamsulosin, so I'm thinking the combination is more the cause than one or the other.

Last night I missed my dose of Tamsulosin for the first time in three months, and I slept through the night! I decided to take the dose this morning to see if I have the lightheadedness on standing and other issues I've read about, and I want to see if I sleep through the night again tonight. I don't feel any more groggy or tired than I did from waking so often at night so far. I am not scheduled to see the urologist again for another month (first time since my two week post-up follow-up).

My question is this: If it works for me, is it okay to stay on the am dose of Tamsulosin?
Welcome and thanks for your question I am Dr. German I would be here to help you and give you assistance until you are satisfied, doctors usually recommend their patients to take Tamsulosin at night 30 minutes after their meal . However, it does not work for everybody specially if you are not sleeping properly or going to the bathroom so many times ,it disrupts and alter your sleeping habits .

If you are taking only one tablet of 0.4 mg , yes , you could take it in the morning . However, take it 30 minutes after eating and lay down for some time at least 30 minutes. It is very important to take the medication at the same time every day .

If you experience any side effects like dizziness or fainting , contact your doctor immediately.


If you need any additional information I will be happy to continue further and assist you until you are completely satisfied . Good luck to you and have a good day !



Please leave a positive feedback ( click on excellent or good service ) if you are satisfied with my answer.
Dr. German and 5 other Health Specialists are ready to help you